Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 14, NWS Midland/Odessa, TX

July 8, 2015Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 2:41 PM CDT for Brewster County, Texas. It took effect at Jul 8, 2015, 6:48 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 2:41 PM CDT (19:41 UTC)
In effect from
Jul 8, 2015, 6:48 PM CDT
Expired
Jul 9, 2015, 7:14 AM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 2:15 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 8, 2:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT WED JUL 8 2015

.DISCUSSION...
Southwesterly flow aloft is expected through Friday. In this flow
a new surface lee trough will quickly become established near the
mountains. Isolated to scattered thunderstorms are expected to
develop, mainly in the afternoon in the mountains and move east
into the adjacent plains of southeast New Mexico and the Trans
Pecos during the evenings through Saturday. Not expecting a watch
box these days, but a few storms could be strong to severe given
forecast shear values of around 20 knots with capes of 500 to 2000
j/kg. In addition locally heavy rainfall will be possible near the
mountains and Eddy County New Mexico Plains and possibly the Van
Horn Highway 54 corridor where a mid level theta e ridge is forecast
to become established through Friday. Warming 850 millibar temperatures
will result in warmer temperatures these days, but still below
normal.

The forecast for Sunday through the middle of next week looks to
be very warm and dry as a sprawling upper level ridge is forecast
to become established over the region. It remains to be seen if
temperatures can reach triple digits next week as indicated by
guidance. Superblend went a couple of degrees below guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  70  90  69  91  /  10  10  10  10
CARLSBAD NM                    69  94  69  90  /  20  20  50  30
DRYDEN TX                      72  90  70  92  /  10  10  10  10
FORT STOCKTON TX               71  93  70  92  /  10  20  10  10
GUADALUPE PASS TX              66  84  62  82  /  30  30  50  40
HOBBS NM                       66  90  69  87  /  10  20  40  20
MARFA TX                       63  86  62  86  /  20  40  30  20
MIDLAND INTL AIRPORT TX        71  91  70  91  /   0  10  10  10
ODESSA TX                      71  91  71  91  /   0  10  10  10
WINK TX                        72  94  73  95  /  10  20  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99/12
Hazardous weather outlook, Jul 8, 1:18 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
118 PM CDT WED JUL 8 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
118 PM CDT WED JUL 8 2015 /1218 PM MDT WED JUL 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING MAINLY FOR
THE TRANS PECOS AND SOUTHEAST NEW MEXICO. LOCALLY HEAVY RAIN AND
FLOODING ALONG WITH DOWNBURST WINDS WILL BE POSSIBLE FROM ANY OF
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY FROM SOUTHEAST NEW
MEXICO INTO THE BIG BEND WHERE LOCALLY HEAVY RAIN...LOCAL FLASH
FLOODING...DOWNBURST WINDS...AND LIGHTNING WILL BE THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:16 PM CDTSpecial Weather StatementMAF44 min
Jul 7, 10:27 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jul 8, 12:07 AM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves4 hr
Jul 8, 2:40 AM CDTRiver Flood WarningMAFPresidio18 hr
Jul 8, 6:22 AM CDTRiver Flood WarningMAFPresidio20 hr
Jul 8, 6:31 AM CDTRiver Flood WarningMAFPresidio26 hr
Jul 8, 2:41 PM CDTRiver Flood WarningMAFPresidio18 hr
Jul 8, 5:33 PM CDTSpecial Weather StatementMAFBrewster57 min
Jul 8, 6:37 PM CDTSpecial Weather StatementMAFBrewster68 min
Jul 8, 6:43 PM CDTSpecial Weather StatementMAFPresidio62 min
Jul 8, 6:52 PM CDTAreal Flood AdvisoryMAFJeff Davis, Presidio3 hr
Jul 8, 6:53 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
Jul 8, 5:31 PM CDTSpecial Weather StatementMAFEddy44 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.